Texas, 2009Damaging Wind in Texas, July 19, 2009
July 19, 2009 · NWS EWX · 1 event in 1 county or zone
With continued north to northwest winds from 700 to 200 Hpa, another low amplitude and fast moving 700 to 300 Hpa trough moved near the area again from the north and northwest. This produced isolated severe thunderstorms from Lee to Karnes Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With continued north to northwest winds from 700 to 200 Hpa, another low amplitude and fast moving 700 to 300 Hpa trough moved near the area again from the north and northwest. This produced isolated severe thunderstorms from Lee to Karnes Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 19, 5:35 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 19, 5:35 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT SUN JUL 19 2009
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD.
ISOLATED CONVECTION WILL CONTINUE THROUGH THIS EVENING PREDOMINANTLY
SOUTHEAST OF THE I-35 CORRIDOR. HAVE KEPT MENTION OF CB IN AT KAUS
UNTIL 02Z...BUT NOT ANTICIPATING ANY IMPACTS. STRATUS DECK IS
EXPECTED TO REDEVELOP ALONG THE ESCARPMENT OVERNIGHT...THUS TEMPO MVFR
CIGS ARE ANTICIPATED AT I-35 TAF SITES IN THE NEAR-DAWN HOURS. SE-
SLY SFC WINDS WILL REMAIN AOB 10 KTS.
&&
.PREV DISCUSSION... /ISSUED 357 PM CDT SUN JUL 19 2009/
DISCUSSION...
MCV RESULTING FROM THE OVERNIGHT MCS THAT DISSIPATED OVER THE
NORTHWESTERN HILL COUNTRY THIS MORNING IS MOVING EAST ACROSS THE
SAN ANTONIO AREA THIS AFTERNOON. THIS HAS STABILIZED THE AIRMASS
ACROSS SOUTH CENTRAL TEXAS WHILE DEWPOINTS WERE SLOWLY MIXING TO
LOWER VALUES. A MOISTURE AXIS FROM THE DALLAS/FORT WORTH METROPLEX
TO THE HOUSTON AREA WILL KEEP POPS MAINLY OVER THE FAR EASTERN
AREAS GOING INTO THIS EVENING, HOWEVER WILL KEEP A SLIGHT CHANCE
ELSEWHERE FOR THIS AFTERNOON. MOST MODELS SHOW THE UPPER LEVEL
PATTERN WILL SLOWLY BECOME LESS AMPLIFIED ACROSS TEXAS. THE FLOW
ALOFT WILL SHIFT AWAY FROM SOUTHERN TEXAS AS THE SUBTROPICAL RIDGE
SLOWLY BUILDS BACK TO THE EAST FROM THE FOUR CORNERS AND DESERT
SOUTHWEST REGION. DAYTIME HEATING AND A STILL WEAKER CAP WILL
ALLOW FOR SLIGHT TO LOW CHANCE POPS FOR MONDAY. THEN THE APPROACH
OF A SHORT-WAVE AND WEAK COLD FRONT WILL CREATE SLIGHT CHANCE POPS
TUESDAY INTO TUESDAY NIGHT. AFTER THAT, WEDNESDAY THROUGH NEXT
WEEKEND, THE SUBTROPICAL RIDGE BUILDS FURTHER OVER THE AREA WITH
CAP STRENGTHENING. THE FRONT MOVES BACK NORTH WITH LITTLE IMPACT
ON THE AREA. POPS ARE OUT OF THE FORECAST WEDNESDAY THROUGH NEXT
WEEKEND, HOWEVER CAN NOT RULE AN ISOLATED SHOWER OR THUNDERSTORM
MAINLY ALONG THE SEABREEZE. MAV/MEX HIGHS CONTINUE TO RUN COOL
DUE TO LACK OF SOIL MOISTURE AND MIXING OF DEWPOINTS UP TO 10
DEGREES LOWER THAN MAV/MEX. HAVE GONE HOTTER BY UP TO 8 DEGREES
MONDAY INTO TUESDAY AND UP TO 5 DEGREES WEDNESDAY THROUGH NEXT
WEEKEND. EXPECT HIGHS IN THE UPPER 90S TO AROUND 101 MOST AREAS.
MAV/MEX LOWS LOOK REASONABLE, ALTHOUGH WARMED THEM UP TO 2 DEGREES
IN A FEW SPOTS LATE IN THE WEEK DUE HIGHER LATE NIGHT INTO EARLY
MORNING DEWPOINTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 99 75 99 75 / 10 30 10 20 20
AUSTIN BERGSTROM INTL AIRPORT 74 99 74 99 72 / 10 30 10 20 20
NEW BRAUNFELS MUNI AIRPORT 74 99 74 99 73 / - 20 10 20 20
BURNET MUNI AIRPORT 73 95 73 95 72 / 10 30 10 20 20
DEL RIO INTL AIRPORT 77 103 76 100 78 / - 10 - 10 -
GEORGETOWN MUNI AIRPORT 74 95 73 95 73 / 20 30 20 20 20
HONDO MUNI AIRPORT 73 100 73 99 74 / - 20 10 10 10
SAN MARCOS MUNI AIRPORT 75 99 74 99 74 / - 30 10 20 20
LA GRANGE - FAYETTE REGIONAL 75 97 74 97 73 / 20 30 10 20 20
SAN ANTONIO INTL AIRPORT 77 99 75 98 76 / - 20 10 20 20
STINSON MUNI AIRPORT 76 99 74 99 76 / - 20 10 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/25
Hazardous weather outlook, Jul 19, 4:36 AM CST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT SUN JUL 19 2009
TXZ171>173-183>194-202>209-217>225-228-201045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
536 AM CDT SUN JUL 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Karnes
- When
- July 19, 6:52 PM CST
- Where
- Karnes County, 2.4 mi NNE of Bainville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 28.760, -97.910
Several power poles were blown down by thunderstorm winds near El Oso.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 19, 2009$629,000 · 1.75 in hail · 14 events
- Damaging Wind in Arizona, July 19, 2009$250,000 · 90 kt wind · 1 event
- Hail and Damaging Winds in Texas, July 19, 2009$50,000 · 2.75 in hail · 8 events
- Hail and Damaging Winds in Texas, July 19 to 20, 2009$50,000 · 0.75 in hail · 4 events
- Damaging Winds in Arizona, July 19, 2009$22,000 · 60 kt wind · 2 events
- Dust Devil in Maryland, July 19, 20091 injured · $1,000 · 1 event
- Lightning Strike in Arizona, July 19, 20091 injured · $5,000 · 1 event
- Hail and Damaging Winds in Florida, July 19, 2009$500 · 61 kt wind · 7 events
- Hail in North Dakota, July 19 to 20, 20091.5 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, July 19, 200961 kt wind · 5 events
- Hail and Damaging Wind in North Dakota, July 19, 20091.5 in hail · 5 events
- Hail in Colorado, July 19, 20091 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180863.